• DocumentCode
    1496208
  • Title

    Simple Procedure to Derive Lower Bounds for Radiation Q of Electrically Small Devices of Arbitrary Topology

  • Author

    Vandenbosch, Guy A E

  • Author_Institution
    Dept. of Electr. Eng., Katholieke Univ. Leuven, Leuven, Belgium
  • Volume
    59
  • Issue
    6
  • fYear
    2011
  • fDate
    6/1/2011 12:00:00 AM
  • Firstpage
    2217
  • Lastpage
    2225
  • Abstract
    A new and simple technique is presented to derive absolute lower bounds for the radiation Q of electrically small radiating devices. In contrast to many other techniques available in open literature, the new technique is applicable to any topology. It does not rely on defining a canonical volume, like for example a sphere or an ellipsoide, around the antenna, nor is it based on the scattering properties of the topology or any efficiency, but it takes into account possible currents actually flowing on the real device. It yields values for the lower bound strongly depending on the topology. Moreover, it allows to prove several well-known minimum radiation Q´s for basic topologies, such as the spherical TM mode, and the spherical inductor.
  • Keywords
    antenna radiation patterns; antenna theory; arbitrary topology; electrical small radiating devices; electrically small antennas; lower bounds; radiation Q; spherical TM mode; spherical inductor; Current distribution; Dipole antennas; Equations; Materials; Q factor; Topology; Radiation $Q$ factor; small antennas;
  • fLanguage
    English
  • Journal_Title
    Antennas and Propagation, IEEE Transactions on
  • Publisher
    ieee
  • ISSN
    0018-926X
  • Type

    jour

  • DOI
    10.1109/TAP.2011.2143657
  • Filename
    5751654